Will Bruising from Juvederm Be Permanent?

I had Juvederm injections under my eyes 4 months ago. It appears as if I have permanent bruising as it has never healed. I now look as if I have not slept for the past 4 months. Is there any help!!

Doctor Answers (3)

Discoloration after fillers

+1

It is hard to comment on this without seeing photos.  Permanent discoloration is not common and you should have this looked at.


Manhattan Plastic Surgeon
4.5 out of 5 stars 18 reviews

Prolonged Discoloration after receiving Juvederm under the Eyes

+1

As Dr.Chen suggested, it sounds as if you are experiencing the "Tyndall effect" which is not too uncommon for inexperienced injectors that use cosmetic dermal fillers in the tear trough areas.  The fact that you see this color four months post-treatment and under both eyes seems to be consistent with the technique of the treatment rather than prolonged bruising.  You should be evaluated by your practitioner so that you may have your concerns addressed.

Please see the below link for furtrher information on the uses of hyaluronidase. 

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Juvederm under the eyes

+1

Bruising with Juvederm injections typically resolves by 2 weeks. It is likely that the purple/blue appearance that you are seeing is the "tyndall effect." When Hyaluronic acid is placed somewhat superficially, it can appear bluish through the skin because of the light scattering properties of the material. Your doctor may be able to inject small volumes of a solution (hyaluronidase) that can dissolve some of the Juvederm. Otherwise, you can expect the bruise-like appearance to last for several more months.

Bryan K. Chen, MD
San Diego Dermatologist
5.0 out of 5 stars 4 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.